MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 18G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 18G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the wire was threaded, met resistance with catheter deployment, following/during retraction catheter sheered and had to be retrieved.Additional event information received from contact at facility stated, "attempted to start a midline in the left upper arm.I confirmed placement by seeing the tip of the midline in the middle of the vein.I inserted the guide wire and the insertion felt ¿tough¿ but it inserted in all of the way.I went to thread the catheter and it wouldn¿t thread.I retracted the catheter back and it wouldn¿t pull back all of the way.Then i recognized that the tip of the catheter was stuck inside of the patients skin.I then had to see if the guide wire would pull back because it should have been retracted second to the already inserted catheter.The guide wire pulled back but the catheter was still stuck.The doctor presented at the beside and decided to just pull the catheter apart.Taking a look at the catheter after he retrieved it, it appears that the catheter was sheared somehow.".
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a sheared catheter was inconclusive because no sample was returned to vad for evaluation.Based on the description of the reported event, possible contributing factors include retraction of the catheter against the needle bevel; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Consequently, this complaint is inconclusive at this time.The product ifu states, ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter." no further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
PG PRO 18G 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8142199
Report Number3006260740-2018-03505
Device Sequence Number950482
Product Code FOZ
UDI-Device Identifier00801741110504
UDI-Public(01)00801741110504
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118080
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;